I started taking doxycycline 2 days ago,I was out in the sun for a couple hours today and my skin started to burn.For the most part that has gone away except for my hands still feel like they are on fire and sting.Is there anything I can do and will it just go away on its own.
17 Aug 2009
Doxycycline, an antibiotic, can make your skin more sensitive to sunlight and sunburn may result. If you need to go out in the sun again make sure you wear sunscreen and protective clothing.
You need to treat your skin like normal sunburn. An anti-inflammatory painkiller may help eg Ibuprofen . You could also try a cooling soothing cream or hydrocortisone cream. Your Pharmacist will be able to help.
25 Jul 2011
My answer is that you probably have sensitive skin--therefore are you taking Doxycycline for Rosacea? I do, but I do not get the "burning" feeling although more redness appears on my face. If you are feeling burning even in your hands, then it has to do with it being an antibiotic and that makes you more sensitive to the sun. If you do take it long term, you may need a sunscreen. If it continues to happen and you are on the drug long term as I am for something like Rosacea or other conditions, you may want to let your Doctor know that you are "burning" and may have to be put on different antibiotic although most antibiotics do make you more sensitive in the sun!
Hope you feel better!
30 Jul 2011
This is the reaction I had when I took doxycycline... it only gets worse... my skin felt like it was ON FIRE, especially if the light (sun) hit it... this is a bad reaction and you should stop and contact or see your doctor... I was advised not to take it again and perhaps to stay away from the cycline type antibiotics...
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Had a very bad reaction to doxycycline, felt like my skin was on fire (literally), couldn't let the sunlight hit my skin at all. Terrible... ...
1 answer • 8 Apr 2011
I have been using tab doxycycline for around 4.5 weeks and my skin is getting worse and I also put clindamycin gel on my face twice a day... Is it ...
2 answers • 13 Dec 2013
I am 20 years old and have been battling with acne since puberty. Luckily in HS I was prescribed Bactrum which kept my skin clear for most of my ...
0 answers • 20 Jan 2014
My husband has just been prescribed Doxycycline and I am worried about being near him as I am highly allergic to Penicillin and get blisters on my ...
2 answers • 14 Apr 2014